MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Crack (1135); Inaccurate Delivery (2339); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: unknown, information not provided.If implanted, give date: not applicable, as there is no indication that the lens was implanted if explanted, give date: not applicable, as there is no indication that the lens was implanted; therefore, it was not explanted.Initial reporter telephone number: (b)(6).Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed viscoelastic residue on the cartridge.The plunger and pushrod were observed in advanced position.The cartridge tip was observed deformed and cracked, the cartridge tube was also observed cracked.The lens was observed stuck at the cartridge tip section.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported was verified.Based on the analysis of the returned device, there is no indication of product quality deficiency.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A non conformance report (ncr) was found during record review.However, the ncr did not contribute to this complaint.A search of complaints related to this production order (po) was performed.The search revealed two additional complaints from this production order number.Product deficiency not identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a pcb00 model intraocular lens (iol) had unfolding issue, a split injector was observed when setting-up.Further follow-up revealed that there was no report of additional surgical maneuvers.Customer's brief description of the event indicated that the injector was partially inserted in the patient's eye then when the doctor was advancing the lens the injector cracked on the side leaving the lens partially delivered.The injector was immediately removed from the patient eye with the lens inside of it.The procedure was completed successfully with another available pcboo lens.There was no medical or surgical intervention required.The patient was reportedly doing very well.No further information provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12587161
Report Number2020664-2021-07657
Device Sequence Number19780163
Product Code HQL
UDI-Device Identifier05050474558267
UDI-Public(01)05050474558267(17)230603
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1